Alert archive / Oklahoma / Heat Advisories in 2024

Heat Advisory 21, NWS Tulsa, OK

August 5, 202414 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 5, 2024, 2:39 PM CDT for 14 counties in Oklahoma. It took effect at Aug 6, 2024, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2024, 2:39 PM CDT (19:39 UTC)
In effect from
Aug 6, 2024, 12:00 PM CDT
Expired
Aug 6, 2024, 7:49 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS74 KTSA 051939
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
239 PM CDT Mon Aug 5 2024

ARZ019-020-029-OKZ054>062-064-066-067-070>072-074-060345-
/O.NEW.KTSA.HT.Y.0021.240806T1700Z-240807T0200Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okmulgee-Wagoner-Muskogee-
McIntosh-Sequoyah-Haskell-
Including the cities of Pryor, Bartlesville, Stigler, Okmulgee,
Miami, Checotah, Nowata, Wagoner, Claremore, Fort Smith, Tulsa,
Pawnee, Vinita, Van Buren, Muskogee, Sallisaw, Charleston,
Pawhuska, Ozark, and Sapulpa
239 PM CDT Mon Aug 5 2024

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...In Arkansas, Crawford, Franklin, and Sebastian Counties. 
  In Oklahoma, Muskogee, Sequoyah, Craig, Creek, Mayes, Nowata, 
  Okmulgee, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, 
  Washington OK, Haskell, and McIntosh Counties.

* WHEN...From noon to 9 PM CDT Tuesday.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

MAB
3 follow-up statements
998 
WWUS74 KTSA 060647
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
147 AM CDT Tue Aug 6 2024

ARZ019-020-029-OKZ054>062-064-066-067-070>072-074-070200-
/O.CON.KTSA.HT.Y.0021.240806T1700Z-240807T0200Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okmulgee-Wagoner-Muskogee-
McIntosh-Sequoyah-Haskell-
Including the cities of Tulsa, Pawhuska, Sapulpa, Sallisaw,
Ozark, Claremore, Muskogee, Pryor, Okmulgee, Checotah, Stigler,
Pawnee, Bartlesville, Fort Smith, Nowata, Miami, Van Buren,
Charleston, Vinita, and Wagoner
147 AM CDT Tue Aug 6 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS 
EVENING...

* WHAT...Heat index values up to 108 expected.

* WHERE...In Arkansas, Crawford, Franklin, and Sebastian Counties. 
  In Oklahoma, Muskogee, Sequoyah, Craig, Creek, Mayes, Nowata, 
  Okmulgee, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, 
  Washington OK, Haskell, and McIntosh Counties.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

06
058 
WWUS74 KTSA 061838
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
138 PM CDT Tue Aug 6 2024

OKZ049-053-070645-
/O.NEW.KTSA.HT.Y.0022.240807T1700Z-240808T0100Z/
Pushmataha-Choctaw-
Including the cities of Clayton, Hugo, and Antlers
138 PM CDT Tue Aug 6 2024

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Choctaw and Pushmataha Counties.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

ARZ019-020-029-OKZ054>062-064-066-067-070>072-074-070200-
/O.CON.KTSA.HT.Y.0021.000000T0000Z-240807T0200Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okmulgee-Wagoner-Muskogee-
McIntosh-Sequoyah-Haskell-
Including the cities of Muskogee, Pawhuska, Ozark, Sapulpa,
Claremore, Nowata, Van Buren, Pawnee, Sallisaw, Tulsa, Wagoner,
Stigler, Checotah, Vinita, Pryor, Charleston, Fort Smith,
Bartlesville, Okmulgee, and Miami
138 PM CDT Tue Aug 6 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Heat index values up to 107.

* WHERE...In Arkansas, Crawford, Franklin, and Sebastian Counties. 
  In Oklahoma, Muskogee, Sequoyah, Craig, Creek, Mayes, Nowata, 
  Okmulgee, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, 
  Washington OK, Haskell, and McIntosh Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

MAB
757 
WWUS74 KTSA 070049
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
749 PM CDT Tue Aug 6 2024

ARZ019-020-029-OKZ054>062-064-066-067-070>072-074-070200-
/O.CAN.KTSA.HT.Y.0021.000000T0000Z-240807T0200Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okmulgee-Wagoner-Muskogee-
McIntosh-Sequoyah-Haskell-
Including the cities of Pawnee, Nowata, Muskogee, Tulsa, Fort
Smith, Okmulgee, Bartlesville, Van Buren, Ozark, Pryor, Wagoner,
Pawhuska, Sallisaw, Charleston, Vinita, Stigler, Miami, Sapulpa,
Claremore, and Checotah
749 PM CDT Tue Aug 6 2024

...HEAT ADVISORY IS CANCELLED...

Heat index values have dropped below 105.  

$$

OKZ049-053-070900-
/O.CON.KTSA.HT.Y.0022.240807T1700Z-240808T0100Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Clayton, and Hugo
749 PM CDT Tue Aug 6 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

* WHAT...Heat index values up to 106 expected.

* WHERE...Choctaw and Pushmataha Counties.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

RJS

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 5, 12:14 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 5, 12:14 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1214 PM CDT Mon Aug 5 2024

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1030 AM CDT Mon Aug 5 2024

Broad upper level ridging extends from the Rocky Mountain region
east into the central and southern plains this morning. A southerly
component to the surface wind will be maintained with high pressure
centered to the east. Max temperatures this afternoon should be similar
to those observed yesterday, and are in line with latest trends and
12z raobs. Remaining first period elements look okay as well, therefore
no update is planned at this time.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 316 AM CDT Mon Aug 5 2024

Warming trend continues on Tuesday as upper ridge builds over
region from the west. Heat indices will likely climb into the
105-107 degree range during the afternoon and a heat advisory will
likely be required over portions of the area. In addition, sunny
skies, coupled with light winds ahead of a weak front, will push
WBGT into the significant range with the increasing potential for
heat impacts.

Boundary will move into northeast Oklahoma/northwest Arkansas
Tuesday night into Wednesday with high temperatures a few degrees
lower behind wind shift. Further south across SE OK/WC AR heat
index values will likely climb to around 105 deg and a heat
advisory may be needed along/south of I-40.

Initial boundary is forecast to become diffuse and/or lift north
on Thursday with the hot and humid conditions persisting over much
of the area. Convection that develops over the high Plains may
approach the region from the northwest Thursday night, but will
likely be weakening and will therefore continue with PoPs below
mentionable levels for now.

GFS still remains the most aggressive with cooler/drier air-mass
this weekend compared to the warmer EC solution which keeps stronger
upper ridging over the area. Blended guidance still looks good
through the extended periods.

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Mon Aug 5 2024

VFR TAF elements will prevail at all sites through
the valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76 102  72  98 /   0   0   0   0
FSM   74 102  76 101 /   0   0   0   0
MLC   72 100  73 100 /   0   0   0   0
BVO   71 102  68  96 /   0   0   0   0
FYV   71  99  70  95 /   0   0   0   0
BYV   71 100  68  94 /   0   0   0   0
MKO   74 101  73 100 /   0   0   0   0
MIO   71 102  67  95 /   0   0   0   0
F10   74 101  72 101 /   0   0   0   0
HHW   72  99  74 104 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....12
AVIATION...23
Hazardous weather outlook, Aug 5, 12:53 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1253 PM CDT Mon Aug 5 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1253 PM CDT Mon Aug 5 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and west-central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Heat indices will again top out around 100 degrees this afternoon
across portions of eastern Oklahoma and west-central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY THROUGH FRIDAY...Dangerous Heat Potential.
SATURDAY AND SUNDAY...No Hazards.

EXTENDED DISCUSSION...
The warming trend will continue through much of the work week as
an upper ridge builds into the region from the west. Hot and humid
conditions are expected with heat indices in the 105 to 108
degree range each afternoon.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and first responders should be prepared for
an increase in heat-related incidents this week. Provision of
cooling stations is encouraged.

weather.gov/tulsa contains additional information.

Nearby

Heat Advisories in Oklahoma, 2024Heat Advisories in Arkansas, 2024Every heat advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.